Online Quiz 004 part 1 #3
Home > Flashcards > Print Preview
The flashcards below were created by user
on FreezingBlue Flashcards
. What would you like to do?
Shock is the result of:
a. hypoperfusion to the cells of the body.
b. the body's maintenance of homeostasis.
c. temporary dysfunction of a major organ.
d. widespread constriction of the blood vessels.
hypoperfusion to the cells of the body.
When the body senses a state of hypoperfusion, the sympathetic nervous system releases epinephrine, the effects of which include:
Pulmonary edema and impaired ventilation occur during:
a. septic shock.
b. neurogenic shock.
c. cardiogenic shock.
d. anaphylactic shock.
Which of the following injuries would MOST likely cause obstructive shock?
a. liver laceration
b. cardiac tamponade
c. simple pneumothorax
d. spinal cord injury
Distributive shock occurs when:
a. an injury causes restriction of the heart muscle and impairs its pumping function.
b. severe bleeding causes tachycardia in order to distribute blood to the organs faster.
c. temporary but severe vasodilation causes a decrease in blood supply to the brain.
d. widespread dilation of the blood vessels causes blood to pool in the vascular beds.
widespread dilation of the blood vessels causes blood to pool in the vascular beds.
All of the following conditions would make you suspect shock, EXCEPT:
b. heart attack.
c. severe infection.
A 25-year-old unrestrained female struck the steering wheel with her chest when her car hit a tree while traveling at a high rate of speed. She has signs and symptoms of shock, which you suspect are the result of intrathoracic bleeding. Which of the following interventions will provide this patient with the greatest chance for survival?
a. 100% oxygen administration
b. full immobilization of her spine
c. application of the pneumatic antishock garment (PASG)
d. rapid transport to a trauma center
rapid transport to a trauma center
A 59-year-old male presents with severe vomiting and diarrhea of 3 days' duration. He is confused and diaphoretic, and his radial pulses are absent. His blood pressure is 78/50 mm Hg. After applying 100% supplemental oxygen, you should:
a. perform a head-to-toe exam.
b. allow him to drink plain water.
c. obtain a repeat blood pressure in 5 minutes.
d. prepare for immediate transport.
prepare for immediate transport.
When assessing a patient with signs and symptoms of shock, it is MOST important to remember that:
a. the patient's respirations are deep during the early stages of shock.
b. blood pressure may be the last measurable factor to change in shock.
c. multiple fractures are the most common cause of hypovolemic shock.
d. irreversible shock often responds well to a prompt blood transfusion.
blood pressure may be the last measurable factor to change in shock.
When treating an 80-year-old patient who is in shock, it is important to remember that:
a. compensation from the respiratory system usually manifests with increased tidal volume.
b. the older patient's central nervous system usually reacts more briskly to compensate for shock.
c. medications older patients take for hypertension often cause an unusually fast heart rate.
d. changes in gastric motility may delay gastric emptying, which increases the risk for vomiting.
changes in gastric motility may delay gastric emptying, which increases the risk for vomiting.
Hypovolemic shock caused by severe burns is the result of a loss of:
c. whole blood.
d. red blood cells.
A construction worker fell approximately 30 feet. He is semiconscious with rapid, shallow respirations. Further assessment reveals deformity to the thoracic region of his spine. His blood pressure is 70/50 mm Hg, his pulse is 66 beats/min and weak, and his skin is warm and dry. In addition to spinal immobilization and rapid transport, the MOST appropriate treatment for this patient includes:
a. oxygen via nonrebreathing mask, blankets for warmth, and elevation of his head.
b. assisted ventilation, thermal management, and elevation of the lower extremities.
c. oxygen via nonrebreathing mask, thermal management, and elevation of his legs.
d. assisted ventilation, preventing hyperthermia, and elevating his lower extremities.
assisted ventilation, thermal management, and elevation of the lower extremities.
You and your EMT partner arrive at the residence of a 50-year-old man who complains of weakness. Your primary assessment reveals that he is critically ill and will require aggressive treatment. The closest hospital is 25 miles away. You should:
a. perform a detailed secondary assessment, assess his vital signs, and then transport rapidly.
b. manage all threats to airway, breathing, and circulation and consider requesting an ALS unit.
c. administer oxygen via nonrebreathing mask and obtain as much of his medical history as possible.
d. load him into the ambulance, begin transport, and perform all treatment en route to the hospital.
manage all threats to airway, breathing, and circulation and consider requesting an ALS unit.
Your primary assessment of an elderly woman reveals that she is conscious and alert, but is experiencing difficulty breathing. She has a history of emphysema, hypertension, and congestive heart failure. As you assess the patient's circulatory status, you should direct your partner to:
a. perform a head-to-toe secondary assessment.
b. assess her oxygen saturation and blood pressure.
c. retrieve the stretcher and prepare for transport.
d. administer oxygen with the appropriate device.
administer oxygen with the appropriate device.
A 58-year-old man complains of chest discomfort and nausea. He is conscious and alert; his blood pressure is 140/90 mm Hg, his pulse is 104 beats/min, and his respirations are 16 breaths/min. Your partner has applied supplemental oxygen. Prior to assisting the patient with one of his prescribed nitroglycerin tablets, you ask him if he takes medication to treat erectile dysfunction and he tells you that he does. You should:
a. avoid giving him nitroglycerin and transport him at once.
b. ask him what he takes, how much, and when he last took it.
c. recall that erectile dysfunction drugs can cause hypertension if given with nitroglycerin.
d. administer his nitroglycerin and then reassess his blood pressure.
You have just completed your primary assessment of a 48-year-old man with crushing chest pain. The patient has been given 324 mg of aspirin and is receiving high-flow oxygen via nonrebreathing mask. As you begin your secondary assessment, you note that his mental status has deteriorated and he is now bradycardic. You should:
a. continue with your secondary assessment.
b. prepare the patient for immediate transport.
c. insert a nasal airway and assist his breathing.
d. request an ALS unit to respond to the scene.
prepare the patient for immediate transport.
A 33-year-old female presents with lower abdominal quadrant pain. She is conscious and alert, but in moderate pain. While your partner is asking her questions about her medical history, you take her vital signs. When you assess her radial pulse, you are unable to locate it. You should:
a. assess the rate, regularity, and quality of her carotid pulse.
b. advise your partner that the patient's blood pressure is low.
c. immediately take her blood pressure to see if she is hypotensive.
d. conclude that she is perfusing adequately since she is conscious.
assess the rate, regularity, and quality of her carotid pulse.
End-tidal carbon dioxide (ETCO2) monitoring is clearly indicated for patients who present with:
a. a headache.
b. abdominal pain.
c. high blood pressure.
d. respiratory distress.
Which of the following assessment findings is MOST indicative of a cardiovascular problem?
a. unequal breath sounds
b. jugular venous distention
c. use of the accessory muscles
d. palpable pain to the epigastrium
jugular venous distention
When the level of arterial carbon dioxide rises above normal:
a. the brain stem inhibits respirations.
b. respirations increase in rate and depth.
c. exhalation lasts longer than inhalation.
d. respirations decrease in rate and depth.
respirations increase in rate and depth.
What would you like to do?
Home > Flashcards > Print Preview